Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
zha

Longterm Accutane Side-Effects

Recommended Posts

Hi all. smile.gif

I'm sure that this has already been discussed plenty of times, but *cough* I'm a newbie, and I haven't been able to find much, so... hopefully somebody will at least point me at the relevant threads. smile.gif ...especially since I'm about to begin my treatment with Accutane. 8-[

I know that Accutane tends to make people heal more slowly, but does that side-effect usually last for more than a year or so after one finishes treatment? :-s

Also, anyone know of anybody who's gone psychotic as a result of Accutane? I saw that in the side-effects profile thingy, and it kinda freaked me out.

Thanks....

Link to post
Share on other sites

I don't know about long term side effects since I am still on it. The side effects I have are dry lips, dry skin, itchy scalp (not so much anymore), Some tiredness but there are other factors included, and my face is really red on my cheeks. I am not depressed because I am on accutane. More that my face was broken out so bad I didn't feel like going out. I am not depressed anymore. My face is 70% that it was when I started.

Link to post
Share on other sites

Thanks for responding. smile.gif

I'm glad you've had such great success with accutane so far. How long have you been taking it?

The side effects you've described don't sound so bad, but still, they're not the sort of things one would want to get stuck with for life. I've heard that they often last for a while, but I dunno.

smile.gif

Link to post
Share on other sites

I am going on my third month. I don't think I'm going to have these side effects for life. I do have days where nothing is wrong or I can't even tell I'm on it. Like I said most of my side effects are going away already. I don't have itch skin and scalp all the time. It all depends.

Link to post
Share on other sites

All the side effects i had (dryness only) went away after a week or 2 and I would say that my skin was bak to normal a month or 2 after finishing healing wise.

I have never known any 1 to go psycho whil on it

It cleared me 100% both times I have used it, pitty it didnt last though

Link to post
Share on other sites

"Also, anyone know of anybody who's gone psychotic as a result of Accutane?"

i heard that osama bin laden use to take it ..lol . No men , not mental institute you will need smile.gif

Link to post
Share on other sites

Thanks Zocor, it's good to hear that all the side-effects from accutane seem to go away eventually. Very reassuring, thanks. smile.gif

Link to post
Share on other sites
\"Also, anyone know of anybody who's gone psychotic as a result of Accutane?\"

i heard that osama bin laden use to take it ..lol .

Link to post
Share on other sites

Hi People,

Well, I just joined this site after months of just reading through random threads. I actually have taken Accutane TWICE!! The first time it kind of made it worse and I wasn't able to go back on the second cycle right away (insurance probs), so I waited another year and went back on it. Both times, I had minor side effects such as joint pain and dryness of the nose and lips, but nothing more than that. Well the second time was awesome, I was CLEAR, took it for 5-months. That was in the beginning of 2002 and now 2 years later, actually just this past December I have started to break out AGAIN!! WHT THE FFF???? ITS NOT as bad as it used to be but I really didn't think it would ever come back!! I don tknow what to do!! Its so hard to have clear skin and then have it get mest up again. I am seriously debating whether to take this a THIRD TIME!! Friends and family are strongly against it.

Has anyone had a similar experience with acne returning after a few years??????? my derm had said that some peopel stay clear FOREVER, some DONT. i guess i might be one of those UNCLEAR FOREVER ones.

So, my suggestion to someone thinking about Accutane is that you SHOULD DEFINITELY GO ON IT. IT REALLY WILL MAKE a DIFFERENCE, it may not be PERMANENT but your break outs wont COME back as bad as they were pre-ACCUTANE.

ANyways, anyone with a similar Accutane experience as mine, please reply.

THanks:)

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×